3 Periods In One Month, What Does It Mean?

13 Answers

Daniel Blazer Profile
Daniel Blazer answered
You need to speak to a doctor. This can be caused by many things, and a diagnosis cannot be provided over the Internet. One of the most common reasons why somebody has periods far too frequently is contraception. Many young women now decide to take the morning after pill to ensure that they cannot get pregnant. This pill is taken every day at roughly the same time to ensure that sex is always safe, without the use of a condom.

The pill can actually change the frequency of periods, and will have a different effect on all women. Every female’s menstrual cycle is different. Hence, you cannot expect the pill to work perfectly for you if it works excellently for somebody else. For these reasons, many women decide to come off the pill to stop the discomfort of frequent periods.

This, however, can still cause problems. Many women that stop using the pill actually display even more problematic symptoms associated with their period, including constant discharge, problems with sex and an inconsistent menstrual cycle.

Hormone imbalances can also be the cause for constant vaginal bleeding, and given the seriousness of a hormone imbalance, you must get in touch with your doctor about your frequent menstruation. Many people feel embarrassed about going to see a gynaecologist, but you must remember that everything you tell the doctor will remain private and confidential. Medical professionals will not tell any of your friends or family about your problems, and only those required to know will be notified.

If you don’t want to go to your doctor, you could also go to your local family planning clinic, which usually has a number of experts on hand to help you with your problem and provide you with a medicinal solution to the issues you are having.
Anonymous Profile
Anonymous answered
Condition of having more than one periods in a month or before 22  days gap is called polymenorhhea. This can be due to frequent ovulation caused by the hyperactivity of the pituitary gland, malnutrition, work overload, stress, anxiety or other psychological problems, pelvic inflammatory disease and hormonal imbalance. You problem is directly related  with birth control shots which can cause hormonal imbalances. These shots can stay for longer duration in the blood. You should wait for few more months for complete elimination of the hormones present in shot or visit a doctor for the advice.
Anonymous Profile
Anonymous answered
The same thing is happening to me. I'm not sure what it is either, but you need to first take a pregnancy test. If it comes up negative you could either be stressed, hormones out of wack, or dieting weirdly. Any of those three things could be linked to a DUB. You could also have another problem such as a sis on your ovaries causing the bleeding. What I'm doing is taking another test and going to ride it out b/c I don't really hurt right now and see if it goes away in a few days b/c I've been extremely stressed and just now really active in sex. If you truly think something is wrong go to your GYN.
Ellie Hoe Profile
Ellie Hoe answered
Three times periods in month are not good for health as this can cause weakness and anemia. If cycle length is less than 22 days then visiting a doctor is helpful because this condition is called polymenorrhea and can be treated by doctor. Common causes of this condition are
  1. Malnutrition
  2. Frequent ovulation caused by over activity of pituitary gland
  3. Stress, anxiety and other psychological problems
  4. Pelvic inflammatory disease
So, get appointment from a you gynecologist for diagnosis and treatment of polymenorrhea which usually includes use of birth control pills for 3-4 cycle.
Anonymous Profile
Anonymous answered
Sometimes our periods are affected by hormonal fluctuations. Also, stress, diet, changes in the uterus can all affect the reason for differences in our periods. Are you having other symptoms?

Fibroids (non-cancerous fybrocystic tumors) can also affect and cause bleeding in between actual periods. Fibroid tumors are common and are non-cancerous growths that can cause unusual bleeding/abnormal periods. Have you had a change in birth control meds? These are a couple of questions that could be helpful to you and your doc. If this is a trend (rather than a one-time occurrence) go to your OB-GYN or General Practitioner physician for an ultrasound and/or other diagnosis and treatment. Don't worry unnecessarily, but don't delay looking after your health to understand underlying causes so you can help alleviate symptoms and your concerns.
Ellie Hoe Profile
Ellie Hoe answered
Three periods in a month or periods before 21 days gap is abnormality and this condition needs to be treated as soon as possible by the doctor. Usually use of birth control pills for 3-4 cycle can solve the problem. Following are common causes of this condition.
  1. Frequent ovulation
  2. Stress and anxiety
  3. Malnutrition
  4. Pelvic inflammatory disease
  5. Hormonal imbalance
Anonymous Profile
Anonymous answered
Getting your period 3 times a month can mean several things, it could mean your cycle isn't regulated yet, or it could be more serious, it could cause anemia, it is sometimes caused from eating disorders, unbalanced diet, unbalanced excersice, etc. Anywho, it should be brought to the attention of your doctor, physician, gynachologist. I'm not a professional, I just have the same problem.
Anonymous Profile
Anonymous answered
It could be endometriosis and/or reoccuring ovarian cysts..... This is what I have and I have had a period every 2 weeks since I was 14.... Maybe this is something you need to talk to your doc about and see if they can do proper testing for any of these
Anonymous Profile
Anonymous answered
I got off the shot aug 08 and gt my period back in  january.its been regular since this month (march) I got my period feb 28-4...10-17...25-29..ive had unprotected sex a number of times.trying to conceive. However I've never had so many periods in 1 month. Anyone now what this could be from. Everytime I google it, it comes back to being pregnant I feel the same tho. Help
Gabriela Mass Profile
Gabriela Mass answered
You probably have anemia, same problem happened to me, go to the doctor and he/she will give you these special vitamins and everything will be fine.
Anonymous Profile
Anonymous answered
In the last month I have had three  periods that have been five days long. They come about every ten days this last time was eight days and they always come the morning after sex I am on the pill could that be a reason why however I have been taking them for a year now and this has never happened
Anonymous Profile
Anonymous answered
Hi in december my period was 10 days late and after that period 12 days later I started bleeding again heavy. I was bleeding for a month long sooo I went to the hospital and they said it was an irregular period. For a month? So I finally went to my doctor and he said it shouldn't happen again. But it did the next month 5 days after my period bleeding again. Cramps have been terrible so went to the hospital and they said birth control. It is now may I start the bc last month after my period nd 5 days later I have a period again. I'm lost as to why I keep bleeding. I've never been sooo week in my life.... Someone help
Amanda McLellan Profile
Amanda McLellan answered

I have that same problem!

But my doctor believes it's caused by my Thyroids. One of them has just recently become all tender and swollen. Won't know the cause of it until my test results come back, but my doctor reckons it's Thyroiditis.

There are many reasons why this could happen so frequently in the span of only a month. But go to the doctors, they are there to help :)

Answer Question

Anonymous